Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 198, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 1998, 12:59 AM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 12:59 AM CDT (05:59 UTC)
- Expired
- Jul 27, 1998, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270558 FFWSGF MOC125-131-141-271200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 700 AM CDT * SHOWERS ARE BEGINNING TO DEVELOP OVER THE LAKE OF THE OZARKS AND WITH LOW FLASH FLOOD GUIDANCE AND RAINFALL AMOUNTS OF 5 TO 7 INCHES ON SUNDAY...A FLASH FLOOD WARNING WILL BE EXTENDED FOR MORGAN COUNTY UNTIL 7AM. MARIES AND MILLER COUNTIES ALSO ARE UNDER FLASH FLOOD WARNING UNTIL 7AM. EXCESSIVE RUNOFF FROM THIS STOR2M WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. SHUMWAY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:43 PM CDT, 10 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 2:43 PM CDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT SUN JUL 26 1998 ...ANOTHER TWO DAYS OF HEAVY RAIN...FLASH FLOOD WATCH TONIGHT AND MONDAY MORNING... UPPER AIR ANALYSIS HAS FRONTAL BOUNDARY STILL OVER SOUTHWEST MISSOURI WITH FEEDING JET AT 20 TO 30KTS FROM SOUTHWEST. SURFACE MOISTURE KEEPS FEEDING FROM THE SOUTHEAST WITH HIGH DEWPOINTS FROM THE GULF THRU THE OZARKS. LOW PRESSURE OVER OK PANHANDLE STACKS ALMOST VERTICAL AND WITH PRACTICALLY AN OMEGA BLOCK OVER THE ROCKIES SHOULD NOT BE MUCH MOVEMENT. ALTHOUGH THE ETA PUSHES THE HEAVY RAIN FURTHER SOUTH AND FORECASTS HIGHER AMOUNTS ALL MODELS CENTER THE CONTINUATION OF SOAKING RAINS OVER SOUTHWEST MISSOURI FOR THE NEXT 48 HR. SCENARIO REMAINS THE SAME WITH NIGHT TIME MCS IN KANSAS BECOMING FLOODING RAIN IN MISSOURI BY MORNING. CHOSE THE ETA MODEL AS IT HAS PLAYED THE PLACEMENT AND RAINFALL AMOUNTS WELL FOR THE LAST THREE DAYS. THIS INDICATES THAT THE HEAVIEST RAIN WILL EXTEND FROM JLN TO SGF TO UNO ON MONDAY EARLY. HEAVY RAIN ON FRI IN SOUTHWEST MO AND SURFACE STILL VERY WET WILL NEED FLASH FLOOD WATCH FOR ALL OF CWA. LETS NOT GET TOO FANCY AS THE HEAVY RAIN WILL FLOOD EVEN IN AREAS THAT ARE DRY AND THE TERRAIN IN THE CWA IS FLASHY ANYWAY. RECOMMENDATIONS FOR TONIGHT (FOR COORDINATION PURPOSES): JLN/SE KS...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. HEAVY RAIN POSSIBLE. LOWS IN THE LOWER 70S. SOUTHERLY WIND 5 TO 10 MPH. SGF/UNO...MOSTLY CLOUDY WITH SHOWERS...THUNDERSTORMS AND HEAVY RAIN LIKELY...MAINLY AFTER MIDNIGHT. LOWS AROUND 70. SOUTHERLY WIND AT 5 TO 10 MPH. VIH/AIZ...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY...MAINLY AFTER MIDNIGHT. LOWS IN THE MID TO UPPER 60S. SOUTHEAST WIND 5 TO 10 MPH. CCF SGF RE 071/078 069/086 072 22736 JLN RE 072/088 071/090 074 22736 DUSTY
In the hours before
Special weather statement, Jul 26, 7:10 PM CDT, 5 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270300- FLASH FLOOD STATEMENT...CORRECTION FOR INCLUDING FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST... SOUTH CENTRAL AND CENTRAL MISSOURI FOR TONIGHT THROUGH MONDAY MORNING... ...FLASH FLOOD WARNING UNTIL 10 PM FOR BENTON... MORGAN... CAMDEN... PHELPS... PULASKI... MARIES AND MILLER COUNTIES... AT 7 PM... RAINFALL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI HAS ENDED. A FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE FOR THE REST OF THIS EVENING... HOWEVER NO SIGNIFICANT RAINFALL IS EXPECTED UNTIL AFTER MIDNIGHT. RUNOFF CONTINUES THIS EVENING FROM THE HEAVY RAINFALL EVENT FROM THIS MORNING WHERE UP TO 10 INCHES LOCALLY FELL IN ISOLATED AREAS AROUND ROLLA... IBERIA AND ROCKY MOUNT IN SOUTHEAST MORGAN COUNTY. THE GENERAL AREA FROM VERSAILLES TO AROUND ROLLA HAD AN AVERAGE RAINFALL TOTAL BETWEEN 5 TO 8 INCHES. EVEN THOUGH LOCAL STREAMS AND CREEKS ARE RECEDING AT THIS TIME... THE MAJOR RIVERWAYS OF THE BIG PINEY... GASCONADE AND OSAGE WILL CONTINUE TO RISE OVERNIGHT CAUSING LOCALIZED FLOODING. AS OF 630 PM... THE GASCONADE RIVER AT JEROME MISSOURI WAS AT 10.4 FEET OR 4.6 FEET BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TO 17.0 FEET DURING THE MORNING HOURS OF MONDAY JULY 27TH. LOCAL SHERIFF OFFICES AND THE HIGHWAY PATROL AROUND THE LAKE OF THE OZARKS WERE REPORTING THAT MOST OF THE MAJOR ROADWAYS ARE REOPENED WITH ONLY SECONDARY ROADS STILL HAVING FLOODING PROBLEMS. MORGAN COUNTY IS STILL HAVING FLOODING PROBLEMS NEAR THE COMMUNITIES OF GRAVOIS MILLS AND ROCKY MOUNT WHERE LOCAL ROADS WERE STILL IMPASSIBLE. LATER ON TONIGHT ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TO DEVELOP IN SECTIONS OF SOUTHERN AND CENTRAL MISSOURI. DUE TO THE FACT THAT THE GROUND IS SATURATED AROUND THE LAKE OF THE OZARKS... ONLY A SMALL AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING AGAIN. PLEASpE STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION THIS EVENING AND OVERNIGHT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART/SS
Special weather statement, Jul 26, 7:10 PM CDT, 5 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270300- FLASH FLOOD STATEMENT...CORRECTION FOR INCLUDING FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST... SOUTH CENTRAL AND CENTRAL MISSOURI FOR TONIGHT THROUGH MONDAY MORNING... ...FLASH FLOOD WARNING UNTIL 10 PM FOR BENTON... MORGAN... CAMDEN... PHELPS... PULASKI... MARIES AND MILLER COUNTIES... AT 7 PM... RAINFALL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI HAS ENDED. A FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE FOR THE REST OF THIS EVENING... HOWEVER NO SIGNIFICANT RAINFALL IS EXPECTED UNTIL AFTER MIDNIGHT. RUNOFF CONTINUES THIS EVENING FROM THE HEAVY RAINFALL EVENT FROM THIS MORNING WHERE UP TO 10 INCHES LOCALLY FELL IN ISOLATED AREAS AROUND ROLLA... IBERIA AND ROCKY MOUNT IN SOUTHEAST MORGAN COUNTY. THE GENERAL AREA FROM VERSAILLES TO AROUND ROLLA HAD AN AVERAGE RAINFALL TOTAL BETWEEN 5 TO 8 INCHES. EVEN THOUGH LOCAL STREAMS AND CREEKS ARE RECEDING AT THIS TIME... THE MAJOR RIVERWAYS OF THE BIG PINEY... GASCONADE AND OSAGE WILL CONTINUE TO RISE OVERNIGHT CAUSING LOCALIZED FLOODING. AS OF 630 PM... THE GASCONADE RIVER AT JEROME MISSOURI WAS AT 10.4 FEET OR 4.6 FEET BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TO 17.0 FEET DURING THE MORNING HOURS OF MONDAY JULY 27TH. LOCAL SHERIFF OFFICES AND THE HIGHWAY PATROL AROUND THE LAKE OF THE OZARKS WERE REPORTING THAT MOST OF THE MAJOR ROADWAYS ARE REOPENED WITH ONLY SECONDARY ROADS STILL HAVING FLOODING PROBLEMS. MORGAN COUNTY IS STILL HAVING FLOODING PROBLEMS NEAR THE COMMUNITIES OF GRAVOIS MILLS AND ROCKY MOUNT WHERE LOCAL ROADS WERE STILL IMPASSIBLE. LATER ON TONIGHT ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TO DEVELOP IN SECTIONS OF SOUTHERN AND CENTRAL MISSOURI. DUE TO THE FACT THAT THE GROUND IS SATURATED AROUND THE LAKE OF THE OZARKS... ONLY A SMALL AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING AGAIN. PLEASpE STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION THIS EVENING AND OVERNIGHT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART/SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:00 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 27, 7:37 AM CDT | Flash Flood Warning | SGF | Hickory | 4 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.